MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL IMPEDE-FX EMBOLIZATION PLUG; Device, Vascular, for Promoting Embolization

SHAPE MEMORY MEDICAL IMPEDE-FX EMBOLIZATION PLUG; Device, Vascular, for Promoting Embolization
Model Number IMP-FX-12
Medical Device Problem Codes Malposition of Device (2616); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, during treatment of a small (less than or equal to 2 centimeters, 5 milliliter) ascending aortic pseudoaneurysm at mgh (boston), an impede-fx-12 plug migrated.The case involved dr.(b)(6) (vs, primary), dr.(b)(6) (cvs), dr.(b)(6) (ic), and trainees.After femoral access and multiple arch aortograms, a 45-minute c-arm malfunction delayed progress.The sac was eventually accessed using a vert and vanschie 3 catheter, followed by a 7f tourguide and 5f x 110cm cook flexor sheath.Dr.(b)(6) advanced a 7fx90cm tourguide steerable tip guide catheter (overall length was 105 centimeters), but was unable to get into sac and settled for having the tip positioned 2 to 3 centimeters away (which reduced the amount of backup support provided to the plug delivery catheter/sheath).Two impede-fx-12 plugs were deployed successfully, but the third migrated into the aorta.The sheath with two undeployed plugs was removed.Imaging could not locate the migrated plug, but it was confirmed that it was not located in the head, neck, arms or torso, and that all radial and pedal pulses were palpable.A non-smm plug was placed at the sac entry and a ct scan later showed the migrated plug lodged in a small profunda branch, causing minimal ischemia and requiring no retrieval.The pseudoaneurysm was fully thrombosed.
 
Additional Manufacturer Narrative
On september 30, 2025 and october 6, 2025, the complaint investigator (b)(4) further discussed the details of the case with the smm representative who was present during the procedure (b)(6).It was clarified that the pseudoaneurysm off the ascending aorta was the target and was presumably fed by the aorta but also had outflow vessel(s).This means flow direction (at least initially) would have been away from the aorta.In addition, this was a small neck pseudoaneurysm with the entry lumen equaling 3 millimeters.The plan was to use a 7f tourguide sheath to deliver a 6f guide catheter or 5f sheath for plug delivery.Since the diameter of the tourguide was larger than the neck, migration would be impossible while the sheath was in place.Further, they were unable to canulate the pseudoaneurysm with the tourguide sheath due to challenging angles, and possibly the fact that they used femoral access instead of brachial access.So, the pseudoaneurysm neck was obstructed by the 5f sheath alone, which had an outer diameter of 2.4 millimeters.While this was marginally smaller than the 3 millimeter neck, it was still very unlikely that a plug could escape around the 5f sheath.The real problem was that without the sheath engaged in the ostium of the pseudoaneurysm, there was significantly less back-up support, and this is what allowed the tip of 5f sheath to stick out as the plugs were being advanced.Additionally, the impede-fx instructions for use, ifu1354 rev b indicates that "the impede-fx device may only be used in conjunction with the impede embolization plug to further enhance vessel occlusion or increase the length of occlusion within the target vessel." it also states that "physicians should exercise clinical judgment when using the impede-fx embolization plug in anatomy that may lead to unintended device placement and/or movement (i.E.High flow vasculature, large luminal vessel diameter).".

Brand Name
IMPEDE-FX EMBOLIZATION PLUG
Common Device Name
Device, Vascular, for Promoting Embolization
Manufacturer (Section D)
SHAPE MEMORY MEDICAL
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer (Section G)
SHAPE MEMORY MEDICAL
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer Contact
meghan reu
1321 ridder park drive
suite 10
san jose, CA 95131
MDR Report Key23313428
Report Number3013353964-2025-00010
Device Sequence Number4967174
Product Code KRD
UDI-Device Identifier00810041650054
UDI-Public00810041650054
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIMP-FX-12
Device Catalogue NumberIMP-FX-12
Device Lot NumberF24011608U
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2025
Initial Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown